MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC

BOSTON SCIENTIFIC CORPORATION SPYBITE MAX; FORCEPS, BIOPSY, NON-ELECTRIC
Model Number M00546470
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Perforation (2001)
Date of Event 10/13/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6: imdrf patient code e2114 captures the reportable event of perforation.Imdrf impact code f19 captures the reportable event of surgical intervention.
 
Event or Problem Description
Note: this report pertains to a spyscope ds ii and spybite max biopsy forceps used during the same procedure.It was reported to boston scientific corporation that a spyscope ds ii access & delivery catheter was used along with a spybite max biopsy forceps during an endoscopic bile duct biopsy procedure performed for the treatment of suspected intrahepatic bile duct cancer on (b)(6) 2023.During the procedure, the patient was scheduled for a biopsy and a specimen was collected from the distal bile duct.When it was about to reach the target porta hepatis, the image of the spyscope ds ii became distorted and was lost after one hour of usage.A second spyscope ds ii was used, and they noticed a bile duct perforation.They were unable to collect the specimen and made a pathological diagnosis.Any forceful or prolonged operations using the device was not performed after two repeated insertions and removals.A surgical intervention was then performed; the physician believed that the perforation was not cause by the spyscope ds ii, but due to the procedural problems that were performed (endoscopic sphincterotomy, endoscopic papillary balloon dilatation and endoscopic papillary large balloon dilation) to the patient.Reportedly, there was no problem with spybite max.There were no future procedures mentioned, and the procedure was completed using another of the same device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable and is improving.

Brand Name
SPYBITE MAX
Common Device Name
FORCEPS, BIOPSY, NON-ELECTRIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key18092412
Report Number3005099803-2023-06117
Device Sequence Number5884538
Product Code FCL
UDI-Device Identifier08714729996699
UDI-Public08714729996699
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/17/2026
Device Model NumberM00546470
Device Catalogue Number4647
Device Lot Number0032040279
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/13/2023
Initial Report FDA Received Date11/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown